MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL
Model Number M001145140
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst and became entangled with the tip of the sheath.A 14-4/5.8/75 xxl balloon catheter was used to treat stenosis of the central vein identified after arteriovenous fistula percutaneous transluminal angioplasty (avf pta) procedure.However, after positioning the product on the lesion and increasing pressure to the nominal level, the balloon burst, causing contrast agent leakage.During withdrawal, the balloon became entangled with the tip of the sheath and was unable to be removed.As a result, the catheter was cut and removed along with the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by mfr: the xxl was returned for evaluation.A visual and tactile examination identified a shaft separation located approximately 40mm proximal of the proximal balloon sleeve.The separation displays evidence of the shaft having been cut with a sharp implement.Multiple shaft kinks was also noted along the length of the device.The recommended sheath size as per xxl specification for this device is a minimum 7fr.The investigator was unable to advance the device through the 7fr boston scientific introducer sheath due to the shaft break and shaft kinks.A visual and tactile examination identified that the balloon was not tightly folded and had been subject to positive pressure.The investigator was able to inflate the balloon using a syringe and a pinhole in the balloon material was identified located approximately 12mm distal of the proximal balloon sleeve.A visual examination identified no issues with the tip of the device.
 
Event or Problem Description

Brand Name
XXL? VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23536556
Report Number2124215-2025-81060
Device Sequence Number10202582
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public(01)08714729190462(17)260622(10)31882886
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Model NumberM001145140
Device Catalogue NumberM001145140
Device Lot Number0031882886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown